Alert archive / New Mexico / Flash Flood Warnings in 2015
Flash Flood Warning 30, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 30, 2015, 5:54 AM MDT for Doña Ana County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2015, 5:54 AM MDT (11:54 UTC)
- Expired
- Jul 30, 2015, 8:00 AM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 51 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 11.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1055 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2177 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
518
WGUS54 KEPZ 301154
FFWEPZ
NMC013-301400-
/O.NEW.KEPZ.FF.W.0030.150730T1154Z-150730T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
554 AM MDT THU JUL 30 2015
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 800 AM MDT
* AT 553 AM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. HEAVY RAIN HAS ALREADY FALLEN IN THIS AREA OVER THE
PAST 24 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAS CRUCES...
SAN MIGUEL...
MESILLA...
TALAVERA...
FAIRACRES...
SAN MIGUEL IN DONA ANA COUNTY...
NMSU MAIN CAMPUS...
MESQUITE...
DONA ANA...
EAST MESA...
VADO...
TWIN PEAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3247 10668 3216 10661 3212 10688 3242 10698
$$
HEFNERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 4:32 AM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 30, 4:32 AM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 432 AM MDT THU JUL 30 2015 .SYNOPSIS... SCATTERED THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT...THOUGH THE FAVORED AREAS WILL BE THE MOUNTAINS AND DEMING WEST. UPPER HIGH OVER CENTRAL TEXAS WILL MOVE OVER NEW MEXICO FRIDAY AND PERSIST THROUGH THE WEEKEND. THIS WILL DIMINISH THE COVERAGE OF THUNDERSTORMS TO ISOLATED...WITH THE MOST FAVORED LOCATION OVER MOUNTAINS. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL AFTER TODAY. && .DISCUSSION... BUSY CHASING THUNDERSTORMS THIS MORNING SO WILL KEEP SHORT. UPPER HIGH OVER EASTERN TEXAS SLOWLY MIGRATING WEST. MAIN MOISTURE PLUME NOW FROM ABOUT EL PASO WEST TO MOST OF ARIZONA. THUNDERSTORMS FIRING OFF EARLY THIS MORNING OVER THE RIO GRANDE VALLEY...PERHAPS AS THE LEADING EDGE OF DRIER AIR ALOFT MOVES IN FROM THE EAST AND DESTABILIZES THE AREA. EXPECT SCATTERED THUNDERSTORMS FROM DEMING NORTH AND WEST WITH JUST A SLIGHT CHANCE ELSEWHERE. BIG KEY WILL BE HOW FAST CLOUDS DISSIPATE THIS MORNING AND IF LARGE AREA OF RAIN AROUND EL PASO AND DONA ANA COUNTIES WILL LEAVE COOL STABLE PATCH HINDERING ANY STORM DEVELOPMENT THIS AFTERNOON. TPW PRODUCT SHOWING PW'S AROUND 1.5 INCHES EAST TO 1.2 INCHES WEST. SO FLOOD POTENTIAL WILL CONTINUE TODAY/TONIGHT. UPPER HIGH MOVES OVER NEW MEXICO FRIDAY AND BOTH GFS/ECMWF PARK IT THERE THROUGH THE WEEKEND. THIS SHOULD CUT THUNDERSTORMS TO MOSTLY ISOLATED AND OVER MOUNTAINS AND DEMING WEST. FLOOD POTENTIAL SHOULD ALSO DECREASE AS PW'S TO AROUND 1.0-1.1 INCHES FRIDAY AND REMAIN THERE INTO EARLY NEXT WEEK. AFTER TUESDAY THE GFS AND ECMWF DIVERGE SLIGHTLY BUT SOMEWHAT SIGNIFICANTLY. GFS KEEPS THE HIGH STATIONARY OVER NEW MEXICO WHILE THE ECMWF MOVES THE HIGH CENTER TO SOUTHERN ARIZONA. THIS PATTERN FLUSHES MUCH OF OUR MOISTURE EASTWARD BY WEDNESDAY. GFS LOOKS MORE REASONABLE FOR NOW. && .AVIATION...VALID 30/12Z-31/12Z. AIR MASS STILL SUFFICIENTLY MOIST/UNSTABLE. SKY AND WX: P6SM SCT060-100 BKN150-200 THRU PD WITH SCT TSTM ACTIVITY 3-5SM TSRA BKN070. WINDS VRB 25G40 KTS. AFT 18Z MOST THUNDERSTORM ACTIVITY AREA FROM DEMING NORTH AND WEST. && .FIRE WEATHER... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY AND TONIGHT AS A MOIST UNSTABLE AIR MASS PREVAILS IN THE MONSOON FLOW FROM THE THE SOUTH. PERIODS OF MODERATE TO HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BE POSSIBLE THROUGH TONIGHT. HIGH PRESSURE ALOFT WILL BUILD OVER THE AREA FRIDAY THROUGH THE WEEKEND...SETTING UP DRIER CONDITIONS AND LIMITING SHOWER AND THUNDERSTORM DEVELOPMENT TO MAINLY THE HIGHER MOUNTAINS AND DEMING WEST IN THE AFTERNOON AND EVENINGS. TEMPERATURES WILL SLOWLY WARM BACK ABOVE NORMAL AFTER FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 96 73 97 75 / 10 10 0 0 SIERRA BLANCA 94 69 94 69 / 0 0 0 0 LAS CRUCES 94 69 95 69 / 10 10 0 0 ALAMOGORDO 95 66 94 68 / 30 20 0 10 CLOUDCROFT 70 48 71 51 / 50 30 40 20 TRUTH OR CONSEQUENCES 92 68 92 70 / 20 20 0 10 SILVER CITY 85 64 87 65 / 40 30 20 20 DEMING 94 69 94 70 / 20 20 10 10 LORDSBURG 93 67 94 69 / 30 30 10 20 WEST EL PASO METRO 96 72 97 74 / 10 10 0 0 DELL CITY 94 68 96 71 / 0 0 0 0 FORT HANCOCK 96 71 98 74 / 10 0 0 0 LOMA LINDA 94 71 93 71 / 10 10 0 0 FABENS 96 70 98 73 / 20 10 0 0 SANTA TERESA 95 70 96 72 / 10 10 0 0 WHITE SANDS HQ 95 69 95 70 / 10 10 0 0 JORNADA RANGE 94 67 94 69 / 10 10 0 0 HATCH 94 67 94 69 / 20 10 0 0 COLUMBUS 94 70 94 71 / 20 20 10 0 OROGRANDE 95 70 95 71 / 20 10 0 0 MAYHILL 78 55 81 57 / 50 30 30 20 MESCALERO 79 54 81 56 / 50 30 30 20 TIMBERON 79 55 81 58 / 50 30 30 10 WINSTON 83 59 84 59 / 60 40 40 30 HILLSBORO 92 65 92 67 / 30 30 20 10 SPACEPORT 92 67 92 69 / 20 20 0 10 LAKE ROBERTS 84 58 85 59 / 60 40 40 30 HURLEY 89 65 89 66 / 30 30 20 20 CLIFF 89 60 92 61 / 50 40 10 30 MULE CREEK 90 59 91 60 / 60 40 30 30 FAYWOOD 90 66 89 67 / 30 30 20 10 ANIMAS 92 67 94 69 / 30 30 10 20 HACHITA 92 68 93 68 / 30 30 10 20 ANTELOPE WELLS 89 66 90 67 / 20 30 10 20 CLOVERDALE 89 67 89 68 / 30 30 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
Hazardous weather outlook, Jul 29, 11:31 AM MDT, 18 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1131 AM MDT WED JUL 29 2015 NMZ401>403-408-414>416-301745- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- 1131 AM MDT WED JUL 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS. MAIN THREATS WILL BE HEAVY RAIN AND LOCAL FLOODING DUE TO SLOW STORM MOVEMENT. PEA SIZE HAIL AND WIND GUSTS OF 30 TO 40 MPH ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS THURSDAY BECOMING MORE SPOTTY AND ISOLATED FROM FRIDAY ON. SOME HEAVY RAIN/FLOOD POTENTIAL STILL ON THURSDAY WITH HIGHER MOISTURE AND SLOW STORM MOVEMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NMZ404>407-409>413-417-TXZ418>424-301745- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1131 AM MDT WED JUL 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS THIS AFTERNOON INCREASING IN COVERAGE TONIGHT. MAIN THREATS WILL BE HEAVY RAIN AND LOCAL FLOODING DUE TO SLOW STORM MOVEMENT. PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS THURSDAY...WITH JUST SLIGHT CHANCES OF MAINLY EVENING THUNDERSTORMS FROM FRIDAY ON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:56 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 2 hr |
| Jul 29, 7:00 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 2 hr |
| Jul 29, 7:36 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 114 min |
| Jul 29, 8:16 PM MDT | Areal Flood Advisory | EPZ | Luna | 3 hr |
| Jul 29, 8:53 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 3 hr |
| Jul 29, 9:15 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna, Sierra | 3 hr |
| Jul 29, 9:39 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jul 30, 3:29 AM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jul 30, 3:39 AM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jul 30, 4:01 AM MDT | Areal Flood Advisory | EPZ | Doña Ana | 119 min |
| Jul 30, 2:05 PM MDT | Areal Flood Advisory | EPZ | Otero | 115 min |
| Jul 30, 3:21 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.